# SDR 98ZZZX3461

- Difficulty date: September 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N94FT
- Make and model: Stemme S-10
- Aircraft serial: 14014
- System (JASC): 3240 · Landing Gear Brake System
- Part: Control Cable
- Condition: Failed
- Location: Brake
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ACFT WHEEL BRAKING SYSTEM IS ACTIVATED BY A CONTROL STICK PULL LEVER (SIMILAR TO MOTORCYCLE BRAKE LEVER) WHICH IS CONNECTED TO A CABLE ASSY TO A MOTORCYCLE MASTER CYLINDER.  THE MACHINED BRASS TERMINAL BALL ENDS ARE BRAZED OR SOLDERED TO THE CABLE ENDS.  THE BRASS BALLS ON 2 DIFFERENT CABLE ASSYS HAVE BROKEN OFF THE TERMINAL ENDS.  IF ONE OF THE CABLE ASSYS FAILS DURING BRAKING, THE SAILPLANE PILOT MUST REACH FOR THE OTHER CONTROL STICK TO ACTIVATE THE BRAKING SYSTEM.  SUBMITTER SUGGESTED USING THESE CABLE ASSYS WITH STAINLESS STEEL TERMINAL BALL ENDS SOLDERED TO THE CABLE.
